MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR 3D DIAGNOSTIC ULTRASOUND CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR 3D DIAGNOSTIC ULTRASOUND CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10438577
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 11/09/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported a patient underwent a cardiac ablation procedure which included the use of a soundstar 3d diagnostic ultrasound catheter, 10f experienced cardiac arrest and died.When the ice (intracardiac echocardiography) catheter was inserted into the patient at the beginning of the procedure and just after access was gained, it was noticed by ice that there was no cardiac movement.The ice catheter was the only bwi catheter inside of the patient.Resuscitation efforts with cpr and drug administration were provided.The patient had a trach prior to the procedure and the physician believed the death may have occurred due to hypoxia.The cause of death is unknown due to limited information.As the ultrasound catheter was the only catheter inside the patient's body at the time of the cardia arrest, it cannot be completely dissociated as a contributor to the event.

Brand Name
SOUNDSTAR 3D DIAGNOSTIC ULTRASOUND CATHETER, 10F
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18276073
Report Number2029046-2023-02836
Device Sequence Number20623150
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10438577
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Initial Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient SexUnknown